Current Medication

image

Ryan is currently on Fembamate for his anti-seizure medication… the biggest side effect of this, is hyperactivity. (Between you and me, I’ve noticed a bit of irritation as well.) He was sent home on this medication after his two week stay in the hospital back in August 2012. At that time, we were instructed to give him 3 doses a day. [3mL (or 2mL? Its been awhile) at 8am | 1mL at noon | 1mL at 430pm] Currently, he is on 3/3/3. Every time we increase, its been one mL at a time…pretty small but for a 32lb boy who sometimes has a hard time handling the side effects of his medications, it doesn’t seem so small.

If you’ve done the math, you’ve figured out that Ry has been increased at least 4 times since last August. That’s at least 4 times of hyperactivity that sometimes he didn’t know what to do with. I remember times that he would throw a fit…and maybe it was since he had so much energy, he didn’t know what to do with it. Maybe it was because he is nonverbal and he is so frustrated he is unable to communicate and tell us what he really wants. [That’s a whole other post I’ve started and stopped many times.] Maybe the medication messed with his mood too. I don’t know for sure….

When the late afternoon dose is messed with, its almost guaranteed that Ryan will not be sleeping well for at least the first week and a half. Once his body is used to the new dose, he’s back on schedule and sleeping good again.

It’s been just over a month since the last increase and he’s doing pretty darn awesome!  With no naps, he goes to bed within ten minutes of the up and down game – and sometimes just lays down and goes right to bed! If he gets a nap, it takes him a bit longer to get to bed and stay there. My newest ‘norm’ is for me to go to bed about the same time he does. He’ll be asleep after about 20 minutes, thinking no one else is awake. Little does he know, I’m back up and out spending time with his sister before she goes to bed.

I’m hopeful this medication is working and doing what it needs to to keep the seizures away. I mean really – Ryan started walking within a week of taking the stuff and has become a lot more verbal! Soon enough, the grunts and “Da” or “dissss” will be actual words.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: